Alert archive / Minnesota / River Flood Warnings in 2019

River Flood Warning 79, NWS Twin Cities, MN

July 21, 2019Goodhue County, Minnesota

NWS Twin Cities, MN issued this river flood warning at Jul 21, 2019, 5:28 AM CDT for Goodhue County, Minnesota. It was in force for 21 days.

The area

The outline as issued.

The facts

Issued
Jul 21, 2019, 5:28 AM CDT (10:28 UTC)
Expired
Aug 11, 2019, 5:28 AM CDT
In force
21 days
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Flood severity
Minor

County Goodhue County, MN

The radar

The Minneapolis radar (KMPX), 100 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fork Zumbro River at Pine Island (PNLM5).

Action stage
16 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05373130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

079 
WGUS43 KMPX 211028
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
528 AM CDT Sun Jul 21 2019

...The National Weather Service in Chanhassen has issued a flood 
warning for the following rivers in Minnesota... 

  Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R 
  affecting Goodhue County
  Cannon River AT Northfield affecting Dakota and Rice Counties


.This river forecast is based on observed precipitation of 1 to 2 
inches over the past 24 hours. Heavy rains could cause river levels
to rise even higher than predicted. The National Weather Service will
monitor this developing situation and issue followup statements as 
conditions or forecasts change.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Stay tuned to NOAA Weather Radio or your local radio or TV station 
for the latest information concerning this flood event.

&&

MNC049-221626-
/O.NEW.KMPX.FL.W.0079.190721T1028Z-000000T0000Z/
/PNLM5.1.ER.000000T0000Z.190721T0000Z.000000T0000Z.NO/
528 AM CDT Sun Jul 21 2019

The National Weather Service in Chanhassen has issued a 

* Flood Warning for 
  The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R.
* until further notice.
* At 5:00 AM Sunday the stage was 18.7 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will crest today.  

&&
 
LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278

$$

MNC037-131-221626-
/O.NEW.KMPX.FL.W.0080.190721T1028Z-190723T1500Z/
/NRFM5.1.ER.190721T0918Z.190722T0000Z.190723T0900Z.UU/
528 AM CDT Sun Jul 21 2019

The National Weather Service in Chanhassen has issued a 

* Flood Warning for 
  The Cannon River AT Northfield.
* until Tuesday morning.
* At 4:30 AM Sunday the stage was 897.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 897.0 feet.
* Forecast...The river will continue rising to near 897.5 feet by 
  this evening. The river will fall below flood stage Tuesday 
  morning.
* Impact...At 897.5 feet...Flood waters reach Carleton College soccer 
  fields. Babcock Park north of downtown begins to flood.

&&
 
LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302 4445 9312 4441 9318

$$
CEO
2 follow-up statements
567 
WGUS83 KMPX 211526
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
1026 AM CDT Sun Jul 21 2019

...The flood warning continues for the following rivers in 
Minnesota...
 
  Cannon River AT Northfield affecting Dakota and Rice Counties 
...The flood warning continues for the following rivers in 
Minnesota..
  Minnesota River at Montevideo affecting Chippewa...Lac qui Parle 
  and Yellow Medicine Counties 
  Minnesota River At Morton  affecting Renville County 
  Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R 
  affecting Goodhue County 

.Overview...After yesterday's precipitation a couple of spots are 
back above flood stage. Mainly dry weather is in store for the next 
several days. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Stay tuned to NOAA Weather Radio or your local radio or TV station 
for the latest information concerning this flood event.

&&

MNC023-073-173-222125-
/O.CON.KMPX.FL.W.0069.000000T0000Z-190727T1200Z/
/MVOM5.1.ER.190704T1915Z.190713T1115Z.190726T1800Z.NO/
1026 AM CDT Sun Jul 21 2019

The Flood Warning continues for
  The Minnesota River at Montevideo.
* until Saturday morning.
* At 10:00 AM Sunday the stage was 14.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will continue to fall to below flood stage 
  by Friday afternoon.
* Impact...At 14.0 feet...Low lying areas and some roads along the 
  river begin flooding, along with some basements of houses along the
  river.

&&
 
LAT...LON 4503 9578 4492 9562 4486 9570 4497 9587

$$

MNC129-222125-
/O.CON.KMPX.FL.W.0066.000000T0000Z-190727T0600Z/
/MTNM5.2.ER.190701T0958Z.190709T0645Z.190726T1200Z.NO/
1026 AM CDT Sun Jul 21 2019

The Flood Warning continues for
  The Minnesota River At Morton .
* until late Friday night.
* At 9:30 AM Sunday the stage was 21.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Friday morning.
* Impact...At 19.0 feet...Water reaches flood mitigation culverts on 
  Riverside Road

&&
 
LAT...LON 4460 9519 4465 9514 4455 9487 4442 9487

$$

MNC049-222125-
/O.CON.KMPX.FL.W.0079.000000T0000Z-000000T0000Z/
/PNLM5.1.ER.000000T0000Z.190721T0000Z.000000T0000Z.NO/
1026 AM CDT Sun Jul 21 2019

The Flood Warning continues for
  The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R.
* until further notice.
* At 10:00 AM Sunday the stage was 18.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river has crested and will continue to fall.

&&
 
LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278

$$

MNC037-131-222125-
/O.EXT.KMPX.FL.W.0080.000000T0000Z-190723T0200Z/
/NRFM5.1.ER.190721T0918Z.190721T1800Z.190722T2000Z.UU/
1026 AM CDT Sun Jul 21 2019

...Flood Warning now expected to end Monday evening...The Flood 
Warning continues for
  The Cannon River AT Northfield.
* until Monday evening.
* At 9:30 AM Sunday the stage was 897.9 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 897.0 feet.
* Forecast...The river will continue rising to near 898.1 feet by 
  this afternoon. The river will fall below flood stage tomorrow 
  afternoon.
* Impact...At 899.0 feet...Laird Stadium at Carleton College begins to
  flood; west gymnasium threatened.
* Impact...At 897.5 feet...Flood waters reach Carleton College soccer 
  fields. Babcock Park north of downtown begins to flood.
* Impact...At 897.0 feet...Water backs up into businesses along river 
  in downtown Northfield. Riverwalk on west side of town begins to 
  flood.

&&
 
LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302 4445 9312 4441 9318

$$
CEO
710 
WGUS83 KMPX 220107
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
807 PM CDT Sun Jul 21 2019

...The flood warning is cancelled for the following rivers in 
Minnesota...
 
  Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R 
  affecting Goodhue County
...The flood warning continues for the following rivers in 
Minnesota...
 
  Cannon River AT Northfield affecting Dakota and Rice Counties 
...The flood warning continues for the following rivers in 
Minnesota..
  Minnesota River at Montevideo affecting Chippewa...Lac qui Parle 
  and Yellow Medicine Counties 
  Minnesota River At Morton  affecting Renville County 

.Overview...The quick responding rivers are already falling after 
the storms from the past week, with a slower response in the mainstem
Minnesota expected to slowly drop as a mostly dry week is ahead of us.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.  Turn Around...Don't Drown. 

Stay tuned to NOAA Weather Radio or your local radio or TV station 
for the latest information concerning this flood event.

&&

MNC023-073-173-230707-
/O.CON.KMPX.FL.W.0069.000000T0000Z-190727T1200Z/
/MVOM5.1.ER.190704T1915Z.190713T1115Z.190726T1800Z.NO/
807 PM CDT Sun Jul 21 2019

The Flood Warning continues for
  The Minnesota River at Montevideo.
* until Saturday morning.
* At  7:00 PM Sunday the stage was 14.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Friday early afternoon.
* Impact...At 14.0 feet...Low lying areas and some roads along the 
  river begin flooding, along with some basements of houses along the
  river.

&&
 
LAT...LON 4503 9578 4492 9562 4486 9570 4497 9587

$$

MNC129-230707-
/O.CON.KMPX.FL.W.0066.000000T0000Z-190727T0600Z/
/MTNM5.2.ER.190701T0958Z.190709T0645Z.190726T1200Z.NO/
807 PM CDT Sun Jul 21 2019

The Flood Warning continues for
  The Minnesota River At Morton .
* until late Friday night.
* At  7:30 PM Sunday the stage was 21.4 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 21.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  Friday morning.
* Impact...At 19.0 feet...Water reaches flood mitigation culverts on 
  Riverside Road

&&
 
LAT...LON 4460 9519 4465 9514 4455 9487 4442 9487

$$

MNC049-220137-
/O.CAN.KMPX.FL.W.0079.000000T0000Z-190722T0107Z/
/PNLM5.1.ER.000000T0000Z.190721T0000Z.190721T2235Z.NO/
807 PM CDT Sun Jul 21 2019

The Flood Warning is cancelled for
  The Middle Fork Zumbro River at Pine Island 1S / Mdl Frk Zumbro R.
* At  7:00 PM Sunday the stage was 16.7 feet.
* Flood stage is 17.0 feet.

&&
 
LAT...LON 4420 9278 4420 9268 4421 9261 4419 9261 4412 9278

$$

MNC037-131-230600-
/O.EXT.KMPX.FL.W.0080.000000T0000Z-190723T0600Z/
/NRFM5.1.ER.190721T0918Z.190721T2015Z.190723T0000Z.UU/
807 PM CDT Sun Jul 21 2019

...Flood Warning now expected to end late Monday night...The Flood 
Warning continues for
  The Cannon River AT Northfield.
* until late Monday night.
* At  7:30 PM Sunday the stage was 898.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 897.0 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow evening.
* Impact...At 899.0 feet...Laird Stadium at Carleton College begins to
  flood; west gymnasium threatened.
* Impact...At 897.5 feet...Flood waters reach Carleton College soccer 
  fields. Babcock Park north of downtown begins to flood.
* Impact...At 897.0 feet...Water backs up into businesses along river 
  in downtown Northfield. Riverwalk on west side of town begins to 
  flood.

&&
 
LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302 4445 9312 4441 9318

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Jul 21, 5:00 AM CDT, 28 minutes earlier.

Area forecast discussion, Jul 21, 5:00 AM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
500 AM CDT Sun Jul 21 2019

.UPDATE...For 12Z Aviation discussion below

&&

.SHORT TERM...(Today through Monday)
Issued at 351 AM CDT Sun Jul 21 2019

Surface high pressure continues to settle in across the region
during the short term period, which will facilitate mild
temperatures and light winds. Looking upstairs, however, we still
have pesky northwest flow at the mid to upper levels. Over
the last several runs, models have advertised faint energy aloft
dipping across the forecast area during peak heating. Therefore we
expect to see a few showers and thunderstorms develop this afternoon
and evening, although the coverage should be isolated in nature.

Tonight we clear out efficiently, and considering high pressure and
light winds, we could see development of patchy fog. Dewpoints will
have lowered into the mid to upper 50s, however, so that could
inhibit development.

Monday will be the first in the string of several nearly picture-
perfect weather days. Expect sunny skies, light winds, and high
temperatures in the mid to upper 70s.

.LONG TERM...(Monday night through Saturday)
Issued at 351 AM CDT Sun Jul 21 2019

By Monday morning, high pressure moving south from Canada will be
centered across the Dakotas with light northerly flow across
Minnesota and Wisconsin. Aloft, longwave troughing will be in place
across eastern North America, with a ridge across the western half
of North America. Overall northerly flow aloft will support
subsidence and advection of an overall dry airmass into the region.
Dewpoint temperatures will be quite comfortable for mid summer,
easily in the low to mid 50s but potentially lower depending on
daytime mixing depth. This high pressure area will slowly sag
through the Midwest through Wednesday, meaning Monday through
Wednesday will be mostly sunny with highs right around 80 degrees
each day.

Southerly flow will develop Thursday across the region as the upper
ridge leans in from the west. Not surprisingly, moisture advection
from the south will lead to increasing dew point temperatures into
the mid 60s by Thursday afternoon. A low pressure system will move
west to east across southern Canada through Friday, with the upper
trough extending south into Minnesota and northern Wisconsin. By
this time, the main low will be displaced well to our north, mainly
across Hudson Bay. Could foresee scattered thunderstorm development
along the trough but given the displacement from the main system,
kept pops limited to around 30 percent. Also, uncertainty remains
relatively high for the the end of the week into the weekend as the
guidance has varying solutions on how far south the aforementioned
system tracks, and it's timing as well. The guidance does agree
though on increasing temperatures and dew points for the end of the
week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 500 AM CDT Sun Jul 21 2019

After the patchy fog burns off expect VFR conditions with
increasing mid/high clouds. Isolated afternoon/early evening
showers/thunderstorms are possible, but the probability and
coverage are too low to include a mention in the TAFs.
North/northwest winds under 10 knots will prevail through the
period.

KMSP...Can't rule out a shower or thunderstorm near the site, but
chances are too low to include a mention in the TAF.

/OUTLOOK FOR KMSP/
Mon...VFR. Wind N 5 kts.
Tue...VFR. Wind NW 5 kts.
Wed...VFR. Wind SW 5 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
&&

SHORT TERM...LS
LONG TERM...SPD
AVIATION...LS
Hazardous weather outlook, Jul 21, 4:08 AM CDT, 1 hour 20 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
408 AM CDT Sun Jul 21 2019

MNZ041>045-047>070-073-WIZ014-015-023-025-220915-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Polk-Barron-St. Croix-Dunn-
408 AM CDT Sun Jul 21 2019

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...southwest Minnesota...west
central Minnesota...northwest Wisconsin and west central
Wisconsin.

.DAY ONE...Today and Tonight

Isolated thunderstorms are possible this afternoon and evening.
The severe weather threat is very low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms late Thursday night and Friday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

MNZ074>078-082>085-091>093-WIZ016-024-026>028-220915-
Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-
Steele-Martin-Faribault-Freeborn-Rusk-Pierce-Pepin-Chippewa-
Eau Claire-
408 AM CDT Sun Jul 21 2019

This Hazardous Weather Outlook is for portions of south central
Minnesota...southeast Minnesota...northwest Wisconsin and west
central Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There is a chance of thunderstorms late Thursday night and Friday.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 5:28 AM CDTRiver Flood WarningMPXDakota, Rice53 hr

Nearby

River Flood Warnings in Minnesota, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.